Why do I feel sick when I am in a moving car?
It is embarrassing when I start vomiting especially in matatus. I get terrified when I have to use a car to move from one place to another.
What can I do about it? PaulDear Paul,brThis is referred to as motion sickness or kinetosis. Depending on the circumstance, it can be called car sickness, airsickness or sea sickness.
It happens during motion when your body gets conflicting messages from the systems of the body that help with balance: the eyes, the inner ear and some sensory nerves. For example, when you are driving your eyes may be seeing movement, but the body cannot sense it or in a plane, your eyes cannot see movement, but the inner ear senses motion.
The symptoms include headache, sweating, nausea and vomiting. These symptoms usually disappear soon after the motion stops.
To manage it, minimise motion (avoid sitting near the rear wheels of the vehicle or sit in the front), open the window for fresh air, reduce movement of your head, close your eyes and breathe slowly or look straight ahead at a fixed point, distract yourself by talking to others, listening to music or singing, and take breaks when on a long journey.You could also try ginger biscuits or ginger ale soda.
Avoid reading or using screens (e.g.
phones, tablets, laptops), avoid heavy meals or alcohol just before a journey and avoid looking at moving objects e.g.
other cars.If this doesn't work, you can use medication 30 minutes to one hour before you travel e.
. antihistamines which reduce the motion sickness like meclizine, dimenhydrinate or cinnarizine or anti-nausea medicine like ondansetron.
Dr Flo, I'm going away on Christmas holiday this week and I'm expecting my periods too. Is there a drug I can take to delay my periods this once without side effects? KarenDear Karen,brYou can use a hormonal contraceptive, like the 21-day pill or the progesterone pill, over the period of time that you do not want to have menses, then stop when you want them to come.
Unfortunately, there is no medication that is absolutely free of side effects. However, you may not experience any of them.
Visit a doctor to get a prescription and information on what the most common side effects of the specific medication that will be prescribed to you.Dr Flo, every morning I get penile discharge and when I consult doctors, they say I have a urinary tract infection (UTI).
I have been getting an injection to treat the UTI every time I see a doctor, since August, but the discharge has not ceased. Please help me.
VWDear VW, brA discharge from the urethra most likely means that you have an ongoing infection. You may also have pain or irritation when passing urine, urethral itchiness or abdominal pain.
It may be due to chlamydia, trichomoniasis, or other types of bacterial infection. It may also be due to gonorrhoea.
Most likely, you acquired the infection through sexual transmission from any sex partner you have had in the past three to six months.If not treated, the symptoms may actually reduce with time, though the infection is still present.
The danger with this is that the infection can spread to the testicles and the rest of the reproductive tract and in the long run, can lead to infertility. The infection can also spread to the rest of the body, causing serious illness.
Any time you have unprotected intercourse, you can spread the infection to your partner. In women, this can lead to infection in the reproductive tract and pelvic organs, and fertility problems.
Since you have been treated for three months without improvement, please see a urologist. You need to have a sample of the urine and discharge taken for analysis and culture.
You also need a chlamydia test and a HIV test. You will be given antibiotics to treat the infection, depending on the results.
Abstain from sexual intercourse until you have completed treatment, and you have been retested and found to be cured. Any partners you have had in the past three to six months also need to be treated, for their own health's sake, and to prevent re-infection to you.